Alert archive / Texas / Flash Flood Warnings in 1999
Flash Flood Warning 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Apr 26, 1999, 3:06 AM CDT for Terrell County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 1999, 3:06 AM CDT (08:06 UTC)
- Expired
- Apr 26, 1999, 5:00 AM CDT
- In force
- 114 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 191 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2678 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 11.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 260808 FFWMAF TXC443-261000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 306 AM CDT MON APR 26 1999 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN TERRELL COUNTY IN WESTERN TEXAS * UNTIL 500 AM CDT * AT 300 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM 15 MILES NORTH OF SANDERSON TO JUST SOUTH OF SHEFFIELD... GENERALLY ALONG FM 2400. MOVEMENT WAS EAST NORTHEAST AT 20 MPH. * EXCESSIVE RAINFALL AT THE RATE OF 2 INCHES PER HOUR WILL PRODUCE FLOODING ACROSS RURAL AREAS THROUGH 500 AM CDT. DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. 70
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 9:08 PM CDT, 5 hours 58 minutes earlier.
Area forecast discussion, Apr 25, 9:08 PM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 908 PM CDT SUN APR 25 1999 APPEARS DRYLINE IS ON A LINE FROM JUST E OF LBB...TO JUST W OF MAF AND FST AND SLOWLY RETREATING. MAF DEWPOINT HAS RISEN 9 F IN THE LAST HOUR. WINDS CURRENTLY SOUTHEAST ACROSS ERN THIRD OF CWA. 00Z RUC INDICATES THAT DRYLINE WILL RETREAT AS FAR W AS INK BY 06Z...THEN MOVE BACK W AND OUT OF CWA BY 12Z. 00Z RUC ALSO SUGGESTS THAT 85H RH VALUES WILL INCREASE TO NEAR 100 PERCENT ACROSS SE ZONES BY 06Z. FOG SATELLITE IMAGERY INDICATES SOME LOW CLDS ALONG THE PECOS/TERRELL COUNTY LINE ATTM. WILL MAKE MINOR CHANGES TO FORECAST PACKAGE. WILL UPDATE WIND FCST ACROSS ERN THIRD OF AREA AND TERM P/C EXTREME E AND SE. WILL BUMP TEMPS UP A TAD ACROSS AREAS EAST OF DRYLINE. WOULD ALSO RECOMMEND LOWERING FCST WINDS IN EDDY/LEA COUNTIES AS LATEST OBS INDICATE DECOUPLING OCURRING. WZIS WITHING MINUTES. SD
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 12:00 AM CDT | Tornado Warning | MAF | Crane, Upton | 45 min |
| Apr 26, 12:20 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 40 min |
| Apr 26, 12:58 AM CDT | Severe Thunderstorm Warning | MAF | Upton | 32 min |
| Apr 26, 2:13 AM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 62 min |
Nearby
Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.